Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 34, NWS Green Bay, WI

June 14, 2001Waushara County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 14, 2001, 2:51 PM CDT for Waushara County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2001, 2:51 PM CDT (19:51 UTC)
Expired
Jun 14, 2001, 3:45 PM CDT
In force
54 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Waushara County, WI

The radar

The Green Bay radar (KGRB), 100 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
484 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 141954
SVRGRB
WIC137-142045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
251 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAUSHARA COUNTY IN WISCONSIN

* UNTIL 345 PM CDT

* AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL. THE STORM
  WAS LOCATED 22 MILES SOUTHWEST OF COLOMA...OR 30 MILES SOUTHWEST OF
  WAUTOMA. IT WAS MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  COLOMA BY 315 PM CDT.
  RICHFORD BY 320 PM CDT.
  WAUTOMA BY 325 PM CDT.
  HANCOCK BY 325 PM CDT.
  
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

$$

LAT...LON 4368 8989 4365 8939 4423 8902 4421 8959
	
TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:15 AM CDT, 10 hours 36 minutes earlier.

Area forecast discussion, Jun 14, 4:15 AM CDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
415 AM CDT THU JUN 14 2001

GOT DELAYED IN WRITING THIS DUE TO ISOLD SVR WX IN FAR NW PART OF CWA...
SO WILL BE SHORT. MAIN CONCERN CONTINUES TO BE TSTMS CHCS THROUGH
FRI MORNING.

AVN SEEMED TO BE DOING A GOOD JOB WITH THE SFC AND UPPER AIR FEATURES
AT 06Z AND HAS SHOWN BETTER CONTINUITY THAN THE OTHER MODELS...SO
HAVE LEANED TOWARD IT FOR THIS FCST. WIDELY SCT CONVECTION OVER WSTRN
CWA SHOULD WANE EARLY THIS MORNING...WITH ATMOSPHERE REMAINING CAPPED
OVER THE REST OF THE CWA TODAY. FCST SOUNDINGS SHOW MIXING THROUGH
800 MB TODAY...YIELDING HIGH TEMPS IN THE MIDDLE 80S TO PERHAPS LOWER
90S. COLD FRONT SWEEPS INTO EASTERN MN BY EVG...COINCIDENT WITH
MID-LEVEL CAA...WHICH SHOULD ERODE THE CAP. WITH ABUNDANT LLVL MOISTURE
AND VERY WARM TEMPS...EXPECT FAIRLY STG INSTABILITY TO BE IN PLACE
ACROSS WI. EXPECT TSTMS TO FIRE IN ADVANCE OF THE FRONT THIS
AFTERNOON...PERHAPS REACHING OUR WSTRN COUNTIES TOWARD 00Z. MAIN ACTION
SHOULD TAKE PLACE THIS EVG AND OVERNIGHT...WITH A SQUALL LINE LIKELY
MOVG THROUGH...BUT WEAKENING AS IT SHIFTS EAST. WAS TEMPTED TO PUT SVR
WORDING IN FOR TONIGHT...BUT WILL LET THE DAY SHIFT MAKE THE FINAL
DETERMINATION. SCT SHRA/TSRA WILL LINGER INTO FRI MORNING IN THE
EAST...FOLLOWED BY P/C SKIES...COOLER TEMPS AND MUCH LESS HUMIDITY.
HAVE USED A BLEND OF THE MILD FWC AND COOLER FAN/MAV GUIDANCE FOR
FRIDAY.

COORD WITH ARX.

.GRB...NONE.

KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 14, 12:00 PM CDT, 2 hours 51 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-141900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT THU JUN 14 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND NORTH-CENTRAL
WISCONSIN LATE THIS AFTERNOON...AND ACROSS THE ENTIRE AREA TONIGHT.

A COLD FRONT WILL MOVE THROUGH MINNESOTA TODAY AND CONTINUE ACROSS
WISCONSIN OVERNIGHT. VERY WARM AND MOIST AIR AT LOW LEVELS WILL COMBINE
TO PRODUCE AN UNSTABLE AIRMASS ACROSS THE AREA. THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON BUT THE COLD FRONT WILL BE THE MAIN FOCUS FOR
THUNDERSTORM DEVELOPMENT. HEAVY RAIN...DAMAGING WINDS AND LARGE HAIL ARE
POSSIBLE AS THUNDERSTORMS MOVE THROUGH THE AREA.

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT.

WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST.

MG
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Jun 14, 12:00 PM CDT, 2 hours 51 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-141900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT THU JUN 14 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND NORTH-CENTRAL
WISCONSIN LATE THIS AFTERNOON...AND ACROSS THE ENTIRE AREA TONIGHT.

A COLD FRONT WILL MOVE THROUGH MINNESOTA TODAY AND CONTINUE ACROSS
WISCONSIN OVERNIGHT. VERY WARM AND MOIST AIR AT LOW LEVELS WILL COMBINE
TO PRODUCE AN UNSTABLE AIRMASS ACROSS THE AREA. THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON BUT THE COLD FRONT WILL BE THE MAIN FOCUS FOR
THUNDERSTORM DEVELOPMENT. HEAVY RAIN...DAMAGING WINDS AND LARGE HAIL ARE
POSSIBLE AS THUNDERSTORMS MOVE THROUGH THE AREA.

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT.

WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST.

MG
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:38 AM CDTSevere Thunderstorm WarningGRBVilas22 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.